You are here

Chemotherapy-induced Peripheral Neuropathy (CIPN)

Presentation by Dr. Snezana Bosnjak at MASCC/ISOO Annual Meeting June 23-25 2016, Adelaide

Part 6- Chemotherapy-induced Peripheral Neuropathy (CIPN)

Dr Bosnjak discussed peripheral neuropathy induced by carboplatin-paclitaxel regimen. On Day 5 of Cycle 4, Isabella reported peripheral neuropathy symptoms such as stabbing pain in the feet, as well as muscle weakness that impaired her ability to dress and to climb stairs. She was diagnosed with Grade 2 painful sensory/motor neuropathy. Her medical history showed no tumor infiltration or compression. There no established agents for effective treatment or prevention of peripheral neuropathy, but Dr Bosnjak reviewed a few possible options with reasonable, but inconclusive data. These include duloxetine, pregabalin- gabapentin, opioids and TCAs. In Isabella’s case, Dr Bosnjak stressed the importance of treating multiple symptoms where possible with one medication (such as treating CIPN and respiratory symptoms with an opioid).  

The symposium at MASCC 2016 was sponsored by Helsinn Healthcare SA.